hi everyone!! I am confused and wondering about lamictal......I started it 2 weeks ago for depression as i can not tolerate the ssri's ect....it gave me bad headaches the first few days....then it made me "hyper" and I am already very aggitated but it made me snap at every single thing....are these
lamictal side effects? anyone else have them? I have not taken it for 2 days and not snapping as much but feeling aggitated (like usual) and spacey.
Hi, welcome to the boards, sorry about your problems.
I also take Lamictal for depression. I started it 8 months ago, and had the same side effects as you. Activation is a very common side effect in the beginning. Hyperness, agitation, irritability,etc. it does go away after a few weeks, you just have to bear with it and ride it out. The benefits of the lamictal far out weigh the original side effects if you can just get through them. As long as you're not having the "rash". Have you contacted your pdoc and talked to him about this? Not taking the Lamictal for 2 days probably isn't the best idea and when you start it again, you'll just start the originating side effects all over again. I guess it comes down to you haveing to make the decision of whether you're willing to get through the activation period or not take the Lamictal, but either or, I'd call your pdoc and let him know what's going on and that you haven't taken the med for 2 days.
WOW I have not read anything about that.... called but they are out of the office till Monday. I am afraid to restart as my kids and hubby are looking at me sideways.....how did you react when starting it? How long is a "few weeks" ...I was only on 12.5 mg and was "hyper" for lack of a better word....
this is to TREAT the aggitation and depression not make it worse....?
I was started on Lamictal after being hospitalized not too long ago. The reason why I wasn't slowly titrated to a higher dose was because I had been manic for several weeks (and was severely depressed at the time of my admission) and we needed to bring my mania down (and relieve my depression) as soon as possible. I never experienced any side effects from Lamictal -- not even a rash. (My new pdoc recently changed me back to Depakote since my previous pdoc whom I saw for over one and a half years never required me to check my Depakote levels and my dosage was moderate meaning that I can still take a higher dose if need be.)
Atypical Bipolar I Disorder with Rapid Cycling
Risperdal 1mg titrating to 6mg/day
Klonopin .5mg (2x/day)
Trazodone 100mg or 200mg PRN
Yes, Lamictal has made me somewhat agitated and I can get very irritable, too. But it has pretty much taken away chronic, severe migraines I had at least twice a week, and has lifted my depression after years of trying anti-depressives that never worked. It has also worked against my agoraphobia and given me much more energy.
The side effects will grow less with time, and you can learn to govern your thoughts and behaviours, too. When I get irritable, I catch myself and make myself calm own. I ask myself if this is how I *want* to feel. I do have a choice as to whether I give in to the irritability or calm myself own.
The headaches will probably disappear as you go on.
I take some Xanax to counteract the agitation when it gets bad. Some pdocs give you some sedating med for the first month or so and when you increase the Lamictal.
Each experience differs with meds for all of us, but from the benefit I have gotten from Lamictal, I think it is worth a good try.
I hope you are feeling better. Ask your pdoc for something to ease it up for you.